Progesterone

Discussion in 'Overcoming Infertility' started by Wishing&Hoping, Dec 23, 2010.

  1. Wishing&Hoping

    Wishing&Hoping New Member

    Anybody take progesterone pills (like Prometrium)? Did it help you cycle each month or is it a one time deal? I'm on day 7 and don't really know what to expect after my induced period...

    Besides ovulation (though I hope to get there!) is there any way to help your body produce progesterone?

    Also, has anyone had an HSG? I am scheduled for one and pretty scared...

     
  2. BJ99

    BJ99 New Member

    I am not a chemical/hormone guru so I will leave that to the ones that are...

    But I have had an HSG. They take a catheter and insert it in your cervix up to your uterus and shoot dye into your tubes and watch it via a monitor to see if you tubes are open and unblocked.

    It was a bit 'uncomfortable' for me. I have heard horror stories from people...but it just felt like AF cramps to me and I had cramps afterward. Bring a pad with you as sometimes the dye will leak out afterward.

    Take tylenol or something stronger if they give it to you before you go and honestly after mine I got a UTI (never had one before) and it sucked like hell. So if they don't offer an antibiotic mention it to them and see what they say. If they don't give you one...add yogurt and cranberry juice to your diet for a couple of weeks, it can't hurt.

    Anything else you want to know? I can't think of anything else to offer....

    Hope it goes well for you and just try to relax focus on the screen not what they are doing down there.

    ~Jen [​IMG]

     
  3. *mel*

    *mel* Super Moderator Staff Member


     
  4. msjackiedt

    msjackiedt New Member

    Jen is a lot of help, I recommend chatting with her if your nervous. I went for my hsg but because of a cervix that would not dilate even with the iui tools they couldn't complete it. But even after 45 min of working on me I wasn't in pain. I took prometrium to try and help keep a pregnancy. In that case the compound is recommended over the pill. I didn't take it to help cycle each month. Has your dr mentioned clomid?

     
  5. *mel*

    *mel* Super Moderator Staff Member

    Forgot to mention that I did take progesterone to sustain my pregnancy during my IVF cycle. Had to take it untill I was 10 weeks.

     
  6. Wishing&Hoping

    Wishing&Hoping New Member

    I have high FSH (although I am convinced it is because my body hasn't rebounded after stopping the pill 3 months ago - I was on it for 12 years!). My options were go natural and see what my body does (i've reduced my FSH by more than 50% in less than 6 weeks), try gonad hormones, IVF and DE, or adoption. I am scared about the hormones because I am convinced the hormones caused this in the first place, and because it will raise the FSH all over again... I was scared to take prometrium and I'm scared to take the antibiotic that is required for the HSG....

     
  7. nessa26

    nessa26 New Member

    I was put on Prometrium as a way to "reset" my body. My NP said that Prometrium has a way of somehow resetting a part of the brain responsible for releasing hormones that influence the ovaries and female reproductive system. Even if it take a few cycles, it can work. I had a few annovulatory cycles after my ectopic pregnancy and methotrexate treatment. My guess is, the abnormal pregnancy and chemo like medication to treat it, messed up my body pretty good. I wished to get pregnant, so I was prescribed Prometrium to straighten my cycles. It did work the second month, and I also took Clomid, and got pregnant that cycle.

    It's worth a shot. Prometrium is progesterone that is used to induce a luteal phase of the cycle, and then cause menses when you stop taking it. I understand your fears in that it is more hormones. I never had an HSG. It was an option after my ectopic to try and determine if my other tube was patent, but I decided against it. What is your reason for wanting to get it? If you have no significant history, I wouldn't get it. I don't think there is much you can do to help your body produce more progesterone. Progesterone is produced after ovulation from the rupture follicle.

    I hope I've been some help!!

     
  8. Kimberjean08

    Kimberjean08 Member

    Hey Everyone. I went off Yaz 12 weeks and 4 days ago and haven't had a real period in about 6 months. After going off the pill, I experienced aniety, sadness, lack of concentration, nausea, agoraphobia, etc. etc. My doctor put me on prometrium to try to ease the effects of coming off the pill. After running test he told me i had "estrogen dominance" (meaning ratio of estrogen to progesterone was off-too much estrogen to too little progesterone). He put me on 200mg prometrium at first and eventually increased to 400mg prometrium daily to fix the estrogen dominance, which he beleived was a big part of my anxiety coming off the yaz. He is now cycling the prometrium and beginning to ease into tapering off of it.

    I took 200 mg from Dec 1-14 and from dec 14-dec 24 I took 400mg. The increased dose made me cry more and increased my anxiety. I decreased down to 300mg two nights ago and am doing a little better. I hope that this will help get my hormones back in check so I can get rid of the anxiety (that I never had before) and have my period.

     
  9. Kimberjean08

    Kimberjean08 Member

    Hey Everyone. I'm 12 weeks and 5 days off yaz and I'm still horribly sick. Getting better, but still sick. I urge all of you to report this problem to the FDA. The form will take about 20-30 min to fill out, but maybe we can help other women out there by getting some investigations started into the effects and after effects of yaz and yasmin and similar pills. Please report to the FDA and even to the manufacturer. We have got to get this information out there. Here is the link to the FDA reporting site. I hope you all have time to do it. I just finished mine. Thank you.

    http://www.fda.gov/Safety/MedWatch/HowToReport/default.htm

     
  10. nessa26

    nessa26 New Member

    I believe Yaz was recalled Kimber. I remember seeing commercials for class action lawsuits for former users of Yaz.

    Look into it, and I hope you feel better soon.

     
  11. Kimberjean08

    Kimberjean08 Member

    Hey Nessa,

    I haven't heard anything about a recall. I switched to the generic form of it last year, but I was still taking it until October. I'll have to look into it. There are a lot of class action suits against yaz, but all of them are for problems that occured while taking the drug, rather than when people went off of it.

     
  12. Kimberjean08

    Kimberjean08 Member

    how is everyone doing on here? Are you guys still taking progesterone?

    I am now taking 100mg per day until the 14th. On the 14th I'll up it to 300mg. I hope this works with resetting my cycle and everything-no period in 6 months. I think I'll be off of the progesterone by March. The more I take, the more emotional I seem to get.

     
  13. Wishing&Hoping

    Wishing&Hoping New Member

    I took progesterone for 10 days. I have high FSH and was told that finally my estrogen is high enough to start a lining. Since I am not ovulating, I started to spot. On day 10 of 10, I actually had a real period! Some of you will understand how happy I was! First time in 3 months. Had it like I normally did (6 days). I am now waiting to see if AF will come on her own this month. Really, really hoping but don't want to get my hopes up either??

     
  14. Kimberjean08

    Kimberjean08 Member

    Wishing: That is great news! I'm so glad

    I started taking 300mg of progesterone two nights ago. I'm expecting tomorrow to be an emotional rollercoaster due to the increase. I have been taking it now at various doses for a few months. It seems that about two days after increasing the dose, I feel sad and anxious. After dropping the dose down, it takes about 2 days to feel a little better. I see my OBGYN on Tuesday, so I hope there is some good news for me.

     
  15. Kimberjean08

    Kimberjean08 Member

    Just went to the OBGYN today. She did an ultrasound and found a golf ball sized cyst on my left ovary. She said it is caused by taking the progesterone constantly for so long and not having a period. She is having me taper off the progesterone...I should be off in about 6 days. Scary stuff.

     
  16. Guest

    Guest Guest

    sorry to hear that kim

    at least she caught it and you get to get off the progesteron now. how do u get rid of the cyst ?

    I HATE THIS !!!!!

    for u and me and everyone else going through this.....

     
  17. Kimberjean08

    Kimberjean08 Member

    Hey Clark! I hate this too. It is just such a nightmare. There are three ways it could go with the cyst:
    1. It bursts-will be very painful, but not dangerous for my health.
    2. It shrinks on it's own and gets reabsorbed into the body
    3. It grows still and will either burst or will have to be surgically removed.

    I have been trying to go to the other forum on the effects of stopping bc and I can't get the page to load. Did something happen to it?

     
  18. Guest

    Guest Guest

    hey kim

    i sent a pm to the administrator and asked about the missing thread. i have not got a reply yet.

    but i only sent it today so hopefully i will get a responce tomorrow.

     
  19. Guest

    Guest Guest

    how have u been ?

     
  20. Kimberjean08

    Kimberjean08 Member

    I hope they didn't remove it. There was a lot of valid information on there and it was almost like a diary of our journey's so far!

    I've been up and down. A little better I suppose. Just really busy with school and trying to get myself motivated. I'm gonna reply to your email this morning. Sorry for taking so long!

    How have you been?

     

Share This Page